MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. FREESTYLE LITE; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. FREESTYLE LITE; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 71501-01
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation.A follow- up report will be submitted once additional information is obtained.Note: the meter is designed to report readings of 20 mg/dl to 500 mg/dl.It should be noted that this meter does not give numeric value for readings higher than 500 mg/dl.A "hi" display message indicates a reading higher than 500 mg/dl.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer reported receiving erratic readings on their adc blood glucose meter.Customer reported receiving readings of "hi" (greater than 500 mg/dl), 90 mg/dl and 91 mg/dl within 10 minutes.The results when plotted on a parkes error grid fell into the "c" zone showing the difference in values to be clinically significant.There was no report of death, serious injury or mistreatment associated with this event.
 
Additional Manufacturer Narrative
The reported product's were returned and investigated.Only four test strips were returned, a mixture of returned and retained test strips were used during the investigation.The complaint was not confirmed and no new issues were observed.All results were within range specification and no errors were observed during control solution testing.The reported readings were found in the meter's memory.
 
Event or Problem Description

Brand Name
FREESTYLE LITE
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key7030184
Report Number2954323-2017-07866
Device Sequence Number800172
Product Code NBW
UDI-Device Identifier00699073708199
UDI-Public(01)00699073708199(10)1622914(17)180930
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K092602
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2018
Device Model Number71501-01
Device Catalogue Number70819
Device Lot Number1622914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2017
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date01/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight57